Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 127, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2002, 3:57 PM CDT for Itawamba County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2002, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 30, 2002, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WUUS54 KMEG 302057 SVRMEM MSC057-302145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 357 PM CDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 445 PM CDT. * AT 353 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF TREMONT...MOVING WEST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE... TREMONT... NEW SALEM... FULTON... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3407 8809 3425 8811 3426 8852 3409 8851
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN JUN 30 2002 A WEAK SFC TROUGH EXTENDED ALONG THE TN RVR AND WAS PRODUCING SCT TSTMS THIS AFTERNOON. EXPECT THIS ACTIVITY TO MOVE OUT OF THE CWFA SOON. AN UPPER HIGH OVER THE MDL MS VLY WILL CONTINUE TO EXTEND INTO THE LWR MS VLY. A BROAD SFC HIGH OVER THE REGION WILL REMAIN IN PLACE THROUGHOUT THE FCST PERIOD. SUBSIDENCE FROM THE BUILDING RIDGE WILL INHIBIT CONVECTION MON-TUE EXCEPT FOR A SMALL CHC OF TSTMS IN NE MS MON PM. WILL BRING ISOLATED TSTMS BACK INTO THE FCST LATER IN THE WEEK UNDER HOT AND HUMID CONDITIONS. PRELIM VALUES... MEM 74/93/75/94/75/93 111112 MKL 69/92/70/94/71/93 111112 JBR 71/94/72/94/73/93 111112 TUP 72/91/72/93/72/93 121112 .MEG...NONE. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:53 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 37 min |
| Jun 30, 1:30 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.